Pharmacological and Parenteral Therapies Practice Test
0 of 20 Questions completed
You have already completed the quiz before. Hence you can not start it again.
Quiz is loading…
You must sign in or sign up to start the quiz.
You must first complete the following:
0 of 20 Questions answered correctly
Time has elapsed
You have reached 0 of 0 point(s), (0)
Earned Point(s): 0 of 0, (0)
0 Essay(s) Pending (Possible Point(s): 0)
Note: These questions include ones similar to alternative format questions as seen on the NCLEX-RN exam.
A nurse is caring for a patient with newly diagnosed type II diabetes mellitus who has been ordered to begin metformin. The nurse knows that the presence of which of the following in the patient’s medical history would represent a contraindication to this therapy?CorrectIncorrect
A nurse is administering an intravenous drug to a patient for the first time. Which of these signs and/or symptoms would indicate that the patient is having an anaphylactic reaction to the medication?CorrectIncorrect
A nurse is admitting a patient with congestive heart failure (CHF) treated with atenolol for an acute exacerbation of chronic obstructive pulmonary disease (COPD). The nurse notes a potential drug-to-drug interaction with one of the patient’s newly prescribed medications. Which of the following drugs can interfere with the patient’s current prescription?CorrectIncorrect
A nurse is preparing to administer packed red blood cells to a patient. Which of these steps is the most important when administering blood and blood products to any patient?CorrectIncorrect
A trauma patient presents to the ER with severe hemorrhage. His blood type is O positive. Based on this information, the nurse knows that he may receive blood only from a person with which of these blood types?CorrectIncorrect
A nurse is monitoring a patient during a blood transfusion. The patient acutely develops flank and chest pain accompanied by hypotension, respiratory distress, and tachycardia. The nurse notes scant brownish discolored urine in the patient’s foley bag. Which of these answer choices correctly describes both the nurse’s first action as well as the name of this patient’s transfusion reaction?CorrectIncorrect
The nurse is preparing to administer Insulin Regular (Novolin R) to a type II diabetic client. Prior to administering the insulin, the nurse performs a glucometer test and determines the client’s blood glucose is 187 mg/dL. Following the order written below, how much insulin will the nurse administer to the client?
Administer 6 units of Regular Insulin (Novolin R) in addition to the indicated number of units based on the insulin sliding scale subcutaneously three times a day.
Adult sliding scale for insulin regular (Novolin R) based on blood glucose level:CorrectIncorrect
The nurse is caring for a patient with a central venous access device. Which of the following are appropriate nursing actions?
Select all that apply.
A. Take blood pressure readings on the contralateral side of the central venous access device.
B. Use chlorhexidine for cleansing the insertion site and use impregnated dressing.
C. Practice sterile technique when assessing and caring for the central venous access device, including a mask for both the nurse and patient.
D. Draw invasive laboratory procedures on the same side as the central venous access device.
E. Allow the central venous line to be soaked in soap and water to cleanse the external lumens between use.CorrectIncorrect
A mother calls the healthcare provider’s office regarding a prescription ordered for her child. The prescription states, “give 30 milliliters (mL) every 12 hours.” The mother tells the nurse that the only measuring device she has at home is a tablespoon. How many tablespoons of medication will the nurse instruct the mother to give?CorrectIncorrect
A 250-pound patient is prescribed a medication that comes in 750 mg tablets. His order is for 30/kg/day to be given three times daily (TID). How many tablets should the nurse should give this patient for a single dose?CorrectIncorrect
A nurse is working in a clinic. She must give an adult patient a single intramuscular injection (IM) of penicillin G benzathine. The vial of medication states there are 600,000 units/mL. The patient’s order is for 2.4 million units given as a single dose. How many mLs of medication should the nurse draw up to give the correct dose this patient.CorrectIncorrect
A nurse is caring for patient on IV fluids. The patient’s order states that she is to receive 500 mLs of 5% D 0.45 normal saline over a 2-hour period. The patient’s IV tubing has a drip factor of 10 gtts/ml. Approximately how many drops per minute should be administered?CorrectIncorrect
A nurse is caring for a patient with a suspected urinary tract infection (UTI). The patient’s urinalysis confirms infection and she is started on appropriate antibiotic therapy. To help with her symptoms of pain and discomfort, the physician also recommends she use over-the-counter phenazopyridine (pyridium). Which of these is an important piece of counseling the nurse should give on phenazopyridine ?CorrectIncorrect
What is the intended purpose of a medication reconciliation?CorrectIncorrect
Which of these is typically not an essential part of the nurse’s information review prior to administering a medication to a patient?CorrectIncorrect
A nurse begins working in a pediatric clinic. She will be administering IM injections to patients who range in age from infancy to adolescence. The nurse knows that all of these muscles may be used for injection sites for all of these age groups except
A nurse is caring for a patient who is receiving intravenous fluids via an infusion pump at the rate of 150 cc/hour. The infusion pump has recently been repaired and the nurse wants to double-check to ensure that it is functioning properly; however, she is called away by another patient. If the nurse notes that there is currently 600 cc in the IV bag, what is the remaining volume she should expect to find in the IV bag upon her return in 20 minutes?CorrectIncorrect
Which of these is a correct statement regarding the diagnosis of phlebitis?CorrectIncorrect
A nurse is caring for a patient with a prn order for an opioid pain medication. The nurse utilizes a pain assessment scale and determines the patient would benefit from the administration of the drug. After administration, which of these should the nurse assess for as a side effect of this class of medication?CorrectIncorrect
A patient admitted to the ICU with an order for complete bowel rest is started on total parenteral nutrition (TPN). On the second day, the nurse notes that the patient has developed hypertension. The physical assessment demonstrates mild peripheral edema, neck vein distension and the presence of mild crackles and rales on auscultation of the lungs bilaterally. Which of these complications of TPN is this patient likely experiencing?CorrectIncorrect